Alert archive / Minnesota / River Flood Watches in 2015
River Flood Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood watch at Jan 10, 2015, 12:50 PM CST for Chippewa County, Renville County, Yellow Medicine County, Minnesota. It took effect at Jan 13, 2015, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 10, 2015, 12:50 PM CST (18:50 UTC)
- In effect from
- Jan 13, 2015, 6:00 PM CST
- Expired
- Jan 13, 2015, 10:06 AM CST
- In force
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Chippewa County, MN, Renville County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 149 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Minnesota River at Granite Falls (GTEM5). The gauge peaked at 887.35 ft at Jan 10, 2015, 12:00 PM CST.
- Action stage
- 883 ft
- Minor stage
- 885 ft
- Moderate stage
- 889 ft
- Major stage
- 892 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05311150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
878 WGUS63 KMPX 101851 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1250 PM CST SAT JAN 10 2015 ...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND YELLOW MEDICINE COUNTIES .THIS RIVER FORECAST IS BASED ON AN ICE JAM WHICH HAS BEEN REPORTED IN THE AREA. THE MINNESOTA RIVER IS RISING...AND WAS NEAR THE WALKING BRIDGE UPSTREAM FROM HIGHWAY 212 AND DOWNSTREAM FROM THE DAM. THIS LOCATION IS PRONE TO ICE JAM FLOODING. ICE JAMS CAN RESULT IN RAPID FLUCTUATIONS IN WATER LEVELS WITH LITTLE OR NO WARNING. MNC023-129-173-121850- /O.NEW.KMPX.FL.A.0001.150112T0600Z-000000T0000Z/ /GTEM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1250 PM CST SAT JAN 10 2015 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER AT GRANITE FALLS * FROM LATE SUNDAY NIGHT UNTIL FURTHER NOTICE. * AT 12:15 PM SATURDAY THE STAGE WAS 887.4 FEET. * MINOR FLOODING IS POSSIBLE. * MINOR FLOODING OCCURS AT 888.5 FEET. FLOOD WATERS BEGIN TO ENCROACH THE ALLEY WAY ALONG THE RIVER AT THE FOOT BRIDGE. * AT 889.5 FEET FLOOD WATERS BEGIN TO TOP THE CONTROLLING BANK AT HIGHWAY 212. * BANKFULL STAGE IS 890.5 FEET. * FORECAST...IF RIVER LEVELS CONTINUE TO RISE AT THE CURRENT RATE MINOR FLOODING MAY OCCUR BY EARLY MONDAY MORNING. HOWEVER...IF THE ICE JAM GROWS SIGNIFICANTLY FLOODING MAY OCCUR EARLIER THEN ANTICIPATED. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE SITUATION' AND WILL ISSUE ADDITIONAL STATEMENTS LATER THIS WEEKEND. $$
6 follow-up statements
186 WGUS63 KMPX 101924 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 124 PM CST SAT JAN 10 2015 ...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND YELLOW MEDICINE COUNTIES .THIS RIVER FORECAST IS BASED ON AN ICE JAM WHICH HAS BEEN REPORTED IN THE AREA. THE MINNESOTA RIVER IS RISING...AND THE FLOOD WATERS WAS NEAR THE WALKING BRIDGE UPSTREAM FROM HIGHWAY 212 AND DOWNSTREAM FROM THE DAM. THIS LOCATION IS PRONE TO ICE JAM FLOODING. ICE JAMS CAN RESULT IN RAPID FLUCTUATIONS IN WATER LEVELS WITH LITTLE OR NO WARNING. MNC023-129-173-121924- /O.CON.KMPX.FL.A.0001.150112T0600Z-000000T0000Z/ /GTEM5.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 124 PM CST SAT JAN 10 2015 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER AT GRANITE FALLS * FROM LATE SUNDAY NIGHT UNTIL FURTHER NOTICE. * AT 12:15 PM SATURDAY THE STAGE WAS 887.4 FEET. * MINOR FLOODING IS POSSIBLE. * MINOR FLOODING OCCURS AT 888.5 FEET. FLOOD WATERS BEGIN TO ENCROACH THE ALLEY WAY ALONG THE RIVER AT THE FOOT BRIDGE. * AT 889.5 FEET FLOOD WATERS BEGIN TO TOP THE CONTROLLING BANK AT HIGHWAY 212. * BANKFULL STAGE IS 890.5 FEET. * FORECAST...IF RIVER LEVELS CONTINUE TO RISE AT THE CURRENT RATE MINOR FLOODING MAY OCCUR BY EARLY MONDAY MORNING. HOWEVER...IF THE ICE JAM GROWS SIGNIFICANTLY FLOODING MAY OCCUR EARLIER THEN ANTICIPATED. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE SITUATION AND WILL ISSUE ADDITIONAL STATEMENTS LATER THIS WEEKEND. $$
373 WGUS63 KMPX 110108 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 708 PM CST SAT JAN 10 2015 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND YELLOW MEDICINE COUNTIES .THIS RIVER FORECAST IS BASED ON AN ICE JAM WHICH HAS BEEN REPORTED IN THE GRANITE FALLS AREA. THE POTENTIAL FOR RISING WATER IS NEAR THE WALKING BRIDGE LOCATED UPSTREAM FROM HIGHWAY 212...AND DOWNSTREAM FROM THE DAM. THIS LOCATION IS PRONE TO ICE JAM FLOODING. ICE JAMS CAN RESULT IN RAPID FLUCTUATIONS IN WATER LEVELS WITH LITTLE OR NO WARNING. MNC023-129-173-130108- /O.CON.KMPX.FL.A.0001.150112T1200Z-000000T0000Z/ /GTEM5.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 708 PM CST SAT JAN 10 2015 THE FLOOD WATCH CONTINUES FOR THE MINNESOTA RIVER AT GRANITE FALLS * FROM MONDAY MORNING UNTIL FURTHER NOTICE. * AT 6:15 PM SATURDAY THE STAGE WAS 887.1 FEET. * MINOR FLOODING IS POSSIBLE. * BANK FULL STAGE IS 890.5 FEET. * MINOR FLOODING OCCURS AT 888.5 FEET. FLOOD WATERS BEGIN TO ENCROACH THE ALLEY WAY ALONG THE RIVER AT THE FOOT BRIDGE. * AT 889.5 FEET FLOOD WATERS BEGIN TO TOP THE CONTROLLING BANK AT HIGHWAY 212. * BANK FULL STAGE IS 890.5 FEET. * FORECAST...IF RIVER LEVELS CONTINUE TO RISE AT THE CURRENT RATE MINOR FLOODING MAY OCCUR BY MONDAY MORNING. HOWEVER...IF THE ICE JAM GROWS SIGNIFICANTLY FLOODING MAY OCCUR EARLIER THEN ANTICIPATED. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE SITUATION AND WILL ISSUE ADDITIONAL STATEMENTS LATER THIS WEEKEND. $$ CARLYON
116 WGUS63 KMPX 111642 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1042 AM CST SUN JAN 11 2015 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND YELLOW MEDICINE COUNTIES .THIS RIVER FORECAST IS BASED ON AN ICE JAM WHICH HAS BEEN REPORTED IN THE GRANITE FALLS AREA...DOWNSTREAM OF THE GAUGE. ONE TAINTER GATE WAS CLOSED AT THE DAM YESTERDAY...WHICH HAS REDUCED FLOWS. HOWEVER ...THE POTENTIAL FOR RISING WATER REMAINS NEAR THE WALKING BRIDGE LOCATED UPSTREAM FROM HIGHWAY 212...AND DOWNSTREAM FROM THE DAM. THIS LOCATION IS PRONE TO ICE JAM FLOODING. ICE JAMS CAN RESULT IN RAPID FLUCTUATIONS IN WATER LEVELS WITH LITTLE OR NO WARNING. MNC023-129-173-131642- /O.CON.KMPX.FL.A.0001.150114T0000Z-000000T0000Z/ /GTEM5.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1042 AM CST SUN JAN 11 2015 THE FLOOD WATCH CONTINUES FOR THE MINNESOTA RIVER AT GRANITE FALLS * FROM TUESDAY EVENING UNTIL FURTHER NOTICE. * AT 10:15 AM SUNDAY THE STAGE WAS 886.8 FEET. * MINOR FLOODING IS POSSIBLE. * BANK FULL STAGE IS 890.5 FEET. * MINOR FLOODING OCCURS AT 888.5 FEET. FLOOD WATERS BEGIN TO ENCROACH THE ALLEY WAY ALONG THE RIVER AT THE FOOT BRIDGE. * AT 889.5 FEET FLOOD WATERS BEGIN TO TOP THE CONTROLLING BANK AT HIGHWAY 212. * BANKFULL STAGE IS 890.5 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY TUESDAY EVENING. HOWEVER ...IF THE ICE JAM GROWS SIGNIFICANTLY FLOODING MAY OCCUR EARLIER THEN ANTICIPATED. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS DEVELOPING SITUATION AND WILL ISSUE ADDITIONAL STATEMENTS AS WE ENTER THE NEW WORK WEEK. $$
636 WGUS63 KMPX 120036 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 636 PM CST SUN JAN 11 2015 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND YELLOW MEDICINE COUNTIES .THIS RIVER FORECAST IS BASED ON AN ICE JAM WHICH HAS BEEN REPORTED IN THE GRANITE FALLS AREA...DOWNSTREAM OF THE GAUGE. THE POTENTIAL FOR RISING WATER REMAINS NEAR THE WALKING BRIDGE LOCATED UPSTREAM FROM HIGHWAY 212...AND DOWNSTREAM FROM THE DAM. THIS LOCATION IS PRONE TO ICE JAM FLOODING. ICE JAMS CAN RESULT IN RAPID FLUCTUATIONS IN WATER LEVELS WITH LITTLE OR NO WARNING. MNC023-129-173-140036- /O.CON.KMPX.FL.A.0001.150114T0000Z-000000T0000Z/ /GTEM5.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 636 PM CST SUN JAN 11 2015 THE FLOOD WATCH CONTINUES FOR THE MINNESOTA RIVER AT GRANITE FALLS * FROM TUESDAY EVENING UNTIL FURTHER NOTICE. * AT 6:15 PM SUNDAY THE STAGE WAS 886.7 FEET. * MINOR FLOODING IS POSSIBLE. * BANK FULL STAGE IS 890.5 FEET. * MINOR FLOODING OCCURS AT 888.5 FEET. FLOOD WATERS BEGIN TO ENCROACH THE ALLEY WAY ALONG THE RIVER AT THE FOOT BRIDGE. * AT 889.5 FEET FLOOD WATERS BEGIN TO TOP THE CONTROLLING BANK AT HIGHWAY 212. * BANK FULL STAGE IS 890.5 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY TUESDAY EVENING. HOWEVER...IF THE ICE JAM GROWS SIGNIFICANTLY FLOODING MAY OCCUR EARLIER THEN ANTICIPATED. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS DEVELOPING SITUATION AND WILL ISSUE ADDITIONAL STATEMENTS AS NEEDED. $$
736 WGUS63 KMPX 121728 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1128 AM CST MON JAN 12 2015 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND YELLOW MEDICINE COUNTIES .THIS RIVER FORECAST IS BASED ON AN ICE JAM THAT IS OCCURRING DOWNSTREAM OF GRANITE FALLS...CAUSING SOME WATER TO RISE IN THE GRANITE FALLS AREA. WATER LEVELS IN GRANITE FALLS WILL FLUCTUATE NEAR OR BELOW FLOOD STAGE FOR THE IMMEDIATE FUTURE. GIVEN THE UNCERTAIN NATURE OF THIS ICE JAM...THE FLOOD WATCH REMAINS IN EFFECT ALTHOUGH THE IMPACT THREAT IS LOW AT THIS TIME. MNC023-129-173-141728- /O.CON.KMPX.FL.A.0001.000000T0000Z-000000T0000Z/ /GTEM5.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1128 AM CST MON JAN 12 2015 THE FLOOD WATCH CONTINUES FOR THE MINNESOTA RIVER AT GRANITE FALLS * UNTIL FURTHER NOTICE. * AT 10:15 AM MONDAY THE STAGE WAS 886.8 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 888.5 FEET. * AT 888.5 FEET...WATER BEGINS TO ENCROACH THE ALLEY WAY ALONG THE FOOT BRIDGE IN GRANITE FALLS. * FORECAST...FLOOD STAGE MAY BE REACHED BY TUESDAY EVENING. THE RIVER IS FORECAST TO FLUCTUATE NEAR OR BELOW FLOOD STAGE ALL WEEK. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS DEVELOPING SITUATION AND WILL ISSUE FURTHER STATEMENTS AND UPDATES AS CONDITIONS CHANGE. PLEASE REPORT ANY FLOOD IMPACTS TO THE NATIONAL WEATHER SERVICE AT 1-800-692-2110. $$
902 WGUS63 KMPX 131606 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1006 AM CST TUE JAN 13 2015 ...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND YELLOW MEDICINE COUNTIES .THE MINNESOTA RIVER AT GRANITE FALLS WILL CONTINUE TO FLUCTUATE AT FAIRLY HIGH LEVELS FOR THE IMMEDIATE FUTURE DUE TO A PARTIAL ICE JAM DOWNSTREAM. AT THIS POINT...ENOUGH WATER IS GETTING THROUGH THE JAM TO KEEP THE RIVER BELOW FLOOD STAGE AT GRANITE FALLS. SINCE THERE IS CURRENTLY NO SIGNIFICANT THREAT OF FLOODING OR PUBLIC IMPACTS...THE FLOOD WATCH HAS BEEN CANCELLED. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE SITUATION AND WILL ISSUE FURTHER UPDATES IF CONDITIONS OR FORECASTS CHANGE. MNC023-129-173-131636- /O.CAN.KMPX.FL.A.0001.000000T0000Z-000000T0000Z/ /GTEM5.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1006 AM CST TUE JAN 13 2015 THE FLOOD WATCH IS CANCELLED FOR THE MINNESOTA RIVER AT GRANITE FALLS * AT 9:15 AM TUESDAY THE STAGE WAS 887.1 FEET. * FLOOD STAGE IS 888.5 FEET. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at Jan 10, 11:14 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 10, 11:14 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1114 AM CST SAT JAN 10 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 408 AM CST SAT JAN 10 2015 HIGH PRESSURE THIS MORNING IS ALREADY DOWN INTO THE MID MS/LOWER OH RIVER VALLEYS. THIS HAS ALLOWED WINDS TO TURN OUT OF THE SW ACROSS THE ENTIRE AREA OVERNIGHT. THESE SW WINDS REALLY PUT A DAMPER ON TEMPERATURE DROPS OVERNIGHT...WHICH IN TURN HAS KEPT WIND CHILL VALUES LARGELY IN THE IN THE -15 TO -20 RANGE...WELL SHORT OF THE -25 ADVY CRITERIA. UNLESS SOMETHING DRASTIC CHANGES...WILL LIKELY CANCEL MOST...IF NOT ALL OF THE ADVY WITH THE MORNING FORECAST UPDATE. BY THE AFTERNOON...A COLD FRONT CURRENTLY MOVING INTO NW NODAK WILL BE WORKING ACROSS MN. WAA OUT AHEAD OF THE BOUNDARY WILL HELP SEND TEMPERATURES BACK INTO THE DOUBLE DIGITS ABOVE ZERO...WITH SOME 20S LIKELY DOWN ALONG THE I-90 CORRIDOR. FOR THIS FORECAST...STUCK PRETTY CLOSE TO A RAW MODEL CONSENSUS AND BIAS CORRECTED MODEL CONSENSUS FORECAST...WHICH HAVE BEEN THE DOMINATE PIECES OF GUIDANCE OVER THE PAST WEEK IN THE VERIFICATION DEPARTMENT. NO PRECIPITATION IS EXPECTED WITH THIS BOUNDARY...BUT IT DOES LOOK LIKE THERE WILL BE ENOUGH MOISTURE ON THE NOSE OF THE LLJ TO GENERATE A FAIRLY EXTENSIVE BANK OF CLOUDS IN THE 4K-6K FOOT RANGE BY THE AFTERNOON ALONG AND AHEAD OF THE BOUNDARY...AS SEEN WITH HRRR CLOUD FORECAST. TONIGHT...SAID BOUNDARY WILL SLIP SE OF THE MPX AREA...WITH LIGHT NW WINDS OVERSPREADING THE AREA ONCE AGAIN. HOWEVER...CAA LOOKS PRETTY MINIMAL BEHIND THE FRONT. IN ADDITION...WE LOOK TO HAVE EXTENSIVE MID/UPPER LEVEL CLOUDS OVERNIGHT...SO TEMPERATURES CERTAINLY WILL NOT CRASH. A LOOK AT VERIFICATION STATISTICS OVER THE PAST WEEK SHOWS OUR LOW FORECASTS FOR 24 HOURS OUT HAVE HAD A PRETTY DISTINCT COLD BIAS OF 3-6 DEGREES. DURING THIS TIME...THE BIAS CORRECTED CONSENSUS GRIDS AND STRAIGHT RAW MODEL BLEND HAVE PERFORMED BEST FOR LOWS...SO THIS FORECAST STAYED PRETTY CLOSE TO THOSE NUMBERS...WITH LOWS TONIGHT CURRENTLY FORECAST TO REMAIN ABOVE -10F ACROSS THE ENTIRE MPX AREA. WITH THAT SAID...WINDS WILL LIKELY GO CALM FROM SE MN INTO WRN WI...AND IF THOSE MID/UPPER CLOUDS ARE NOT THERE...THEN TEMPERATURES COULD EASILY END UP SEVERAL DEGREE COOLER THAN WHAT WE CURRENTLY HAVE GIVEN THE POTENTIAL FOR STRONG RADIATIONAL COOLING WITH CLEAR SKIES AND LIGHT WINDS. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 408 AM CST SAT JAN 10 2015 NOT MUCH TO TALK ABOUT IN THE LONG TERM PORTION OF THE FORECAST...AS WEAK RIDGING ALOFT BECOMES PREVALENT. THE MAIN ITEM OF INTEREST WILL BE THE MODERATING TEMPERATURE TREND THAT WILL ENSUE...WITH READINGS CLIMBING ABOVE MID JANUARY NORMALS TOWARD THE END OF THE UPCOMING WEEK. IN THE WAKE OF THE WEAK TROUGH...LOW LEVEL COLD AIR ADVECTION WILL KEEP SUNDAY ON THE COOL SIDE OF NORMAL...WITH HIGHS RANGING FROM THE SINGLE DIGITS /KAXN/ TO THE LOWER TEENS /KMSP-KEAU/. A REINFORCEMENT OF COLD AIR/HIGH PRESSURE ARRIVES ON SUNDAY NIGHT AND MONDAY. WIND CHILLS WILL THREATEN THE -25 WIND CHILL CRITERIA BOTH SUNDAY NIGHT AND MONDAY NIGHT...ALTHOUGH BOTH NIGHTS LOOK BORDERLINE FOR NEEDING AN ADVISORY. TUESDAY BRINGS THE EXIT OF THE AFOREMENTIONED HIGH PRESSURE AREA OFF TO THE SOUTHEAST...WITH WESTERLY FLOW AND WEAK RIDGING ALLOWING FOR WARMING TEMPERATURES FOR THE LATTER HALF OF THE WEEK. BY WEDNESDAY...HIGHS IN THE 20S APPEAR ACHIEVABLE...WITH 30S EXPECTED BY NEXT WEEKEND. AS FAR AS PRECIPITATION IS CONCERNED...THE NEXT 7 DAYS APPEAR DRY...WITH LONG RANGE MODELS NOT INDICATING ANY SYSTEMS ENTERING THE AREA UNTIL AROUND THE 19TH-20TH OF JANUARY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1104 AM CST SAT JAN 10 2015 HIGH CONFIDENCE THAT LOW END VFR CIGS WILL CONTINUE THRU THE AFTN ACROSS THE SE 1/3 OF MPX CWA. BASICALLY AFFECTING KMSP/KRNH/KEAU...WITH ONLY SCATTERED CLDS OF 3-4K FOR KRWF/KSTC/KAXN. AFT 00Z...VFR CONDS WILL PREVAIL WITH LIGHT S/SW WINDS EARLY BECOMING NW/NNW OVERNIGHT/SUNDAY MORNING. THE NEXT SYSTEM MOVING QUICKLY SE ACROSS THE NORTHERN PLAINS MAY ALLOW FOR MVFR CIGS TO DEVELOP AT KAXN BY THE END OF THE TAF PERIOD. BUT CONFIDENCE REMAINS LOW AT THIS TIME. KMSP... HIGH CONFIDENCE OF LOW END VFR CIGS /3.5-4K/ WILL CONTINUE THRU 21Z...THEN VFR CONDS THRU THE EVENING/OVERNIGHT HRS. WINDS WILL CONTINUE FROM SSE ARND 6-8 KTS EARLY THIS AFTN...VEERING TO THE SSW/SW BY THE MID/LATE AFTN...AND MORE NW THIS EVENING BUT BLW 7 KTS. CONFIDENCE REMAINS LOW ON MVFR CIGS DEVELOPING SUNDAY AFTN AS THE NEXT SYSTEM AFFECT THE UPPER MIDWEST. WILL INTRODUCE SCT020 CIGS OF 4K AFT 18Z. /OUTLOOK FOR KMSP/ SUN AFTN/EVENING...VFR. POSS MVFR CIGS EARLY. WINDS NW AT 5 KTS. MON...VFR. WINDS N AT 5 KTS. TUE...VFR. WINDS S AT 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...MPG LONG TERM...LS AVIATION...JLT
Hazardous weather outlook, Jan 10, 8:40 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 840 AM CST SAT JAN 10 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111445- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 840 AM CST SAT JAN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILL VALUES NEAR 25 BELOW ZERO ARE POSSIBLE OVER THE REGION MONDAY...AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
Nearby
River Flood Watches in Minnesota, 2015Every river flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.